Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The tail $ \sigma $-field of a finitely additive Markov chain starting from a recurrent state

Author: S. Ramakrishnan
Journal: Proc. Amer. Math. Soc. 89 (1983), 493-497
MSC: Primary 60F20; Secondary 60J10
MathSciNet review: 715873
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a Markov chain with an arbitrary nonempty state space, with stationary finitely additive transition probabilities and with initial distribution concentrated on a recurrent state, it is shown that the probability of every tail set is either zero or one. This generalizes and in particular gives an alternative proof of the result due to Blackwell and Freedman [1] in case the state space is countable and all transition probabilities are countably additive.

References [Enhancements On Off] (What's this?)

  • [1] D. Blackwell and D. A. Freedman, The tail $ \sigma $-field of a Markov chain and a theorem of Orey, Ann. Math. Statist. 35 (1964), 1291-1295. MR 0164375 (29:1672)
  • [2] L. E. Dubins, On Lebesgue-like extensions of finitely additive measures, Ann. Probab. 2 (1974), 456-463. MR 0357724 (50:10192)
  • [3] L. E. Dubins and L. J. Savage, How to gamble if you must: inequalities for stochastic processes, McGraw-Hill, New York, 1965. MR 0236983 (38:5276)
  • [4] D. A. Freedman, Markov chains, Holden-Day, San Francisco, Calif., 1971. MR 0292176 (45:1263)
  • [5] J. Neveu, Mathematical foundations of the calculus of probability, Holden-Day, San Francisco, Calif., 1965. MR 0198505 (33:6660)
  • [6] R. A. Purves and W. D. Sudderth, Some finitely additive probability, Univ. of Minnesota School of Statistics Tech. Report no. 220, 1973.
  • [7] -, Some finitely additive probability, Ann. Probab. 4 (1976), 259-276. MR 0402888 (53:6702)
  • [8] -, Finitely additive zero one-laws, Sankhya (to appear).
  • [9] S. Ramakrishnan, Finitely additive Markov chains, Trans. Amer. Math. Soc. 265 (1981), 247-272. MR 607119 (82i:60121)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 60F20, 60J10

Retrieve articles in all journals with MSC: 60F20, 60J10

Additional Information

Keywords: Tail $ \sigma $-field, finitely additive probability, Markov chain, recurrent state
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society